MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ALTRUA 20; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)

BOSTON SCIENTIFIC CORPORATION ALTRUA 20; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Model Number S201
Medical Device Problem Code Battery Problem (2885)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This product has not been returned to boston scientific, and as a result, laboratory analysis could not be conducted.The associated investigation determined that battery status indicators were different than expected based on information provided to boston scientific.Factors influencing the estimated longevity remaining calculation include pacing rate, amplitude, pulse-width and lead impedance.Any even slight changes in these factors will impact the battery consumption calculation and therefore the remaining longevity estimate.Describe event or problem for more information regarding the specific circumstances of this event.Please note this pacemaker's battery was designed to estimate remaining longevity and trigger corresponding device replacement indicators based on the pacing capacitor charge time, which progressively increases as the battery depletes.These pacemakers were not designed with an ability to calculate remaining longevity for every possible current drain, which may cause replacement indicators to trigger earlier than what was previously estimated; however, it does not negatively impact the use, operation, safety, or performance of the device.
 
Event or Problem Description
It was reported that this pacemaker had less than half a year longevity remaining but now showed two years longevity.Boston scientific technical services (ts) discussed current bins causing change in programmer estimate longevity and advised that magnet rate showed device is less than a year.To date, the device remains in service.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
This product has not been returned to boston scientific, and as a result, laboratory analysis could not be conducted.The associated investigation determined that battery status indicators were different than expected based on information provided to boston scientific.Factors influencing the estimated longevity remaining calculation include pacing rate, amplitude, pulse-width and lead impedance.Any even slight changes in these factors will impact the battery consumption calculation and therefore the remaining longevity estimate.Please refer to the b5: describe event or problem for more information regarding the specific circumstances of this event.Please note this pacemaker's battery was designed to estimate remaining longevity and trigger corresponding device replacement indicators based on the pacing capacitor charge time, which progressively increases as the battery depletes.These pacemakers were not designed with an ability to calculate remaining longevity for every possible current drain, which may cause replacement indicators to trigger earlier than what was previously estimated; however, it does not negatively impact the use, operation, safety, or performance of the device.
 
Event or Problem Description
It was reported that this pacemaker had less than half a year longevity remaining but now showed two years longevity.Boston scientific technical services (ts) discussed current bins causing change in programmer estimate longevity and advised that magnet rate showed device is less than a year.To date, the device remains in service.No adverse patient effects were reported.The associated investigation determined that battery status indicators were different than expected.Any changes in these factors will impact the battery consumption calculation and therefore the remaining longevity estimate.Additional information indicated that the device was explanted and was returned.
 
Additional Manufacturer Narrative
This product has not been returned to boston scientific, and as a result, laboratory analysis could not be conducted.The associated investigation determined that battery status indicators were different than expected based on information provided to boston scientific.Factors influencing the estimated longevity remaining calculation include pacing rate, amplitude, pulse-width and lead impedance.Any even slight changes in these factors will impact the battery consumption calculation and therefore the remaining longevity estimate.Please refer to the b5: describe event or problem for more information regarding the specific circumstances of this event.Please note this pacemaker's battery was designed to estimate remaining longevity and trigger corresponding device replacement indicators based on the pacing capacitor charge time, which progressively increases as the battery depletes.These pacemakers were not designed with an ability to calculate remaining longevity for every possible current drain, which may cause replacement indicators to trigger earlier than what was previously estimated; however, it does not negatively impact the use, operation, safety, or performance of the device.Upon receipt at our post market quality assurance laboratory, detailed mechanical and electrical testing was performed on the device.It is suspected that the device was operating with a current drain at the bin boundary, and it is possible that the pulse generator (pg) current bin may not have matched the programmer current bin for longevity calculations.It is suspected that the device switched bins for longevity calculations.The auto-capture feature was not in use at the time of the allegation.It appears programming changes may not have been a factor, as the device was last reprogrammed nine months prior to elective replacement time (ert) declaration.Lead impedance measurements contained in the daily measurements confirm the lead impedance measurements were fairly consistent and normal.Factors influencing the estimated longevity remaining calculation include pacing rate, amplitude, pulse-width and lead impedance.Any (even slight) changes in these factors will impact the battery consumption calculation and therefore the remaining longevity estimate.Please note that, despite the drop in estimated longevity remaining, the actual battery condition did not change significantly between follow-ups.Of note, the estimated remaining battery longevity of this pacemaker was designed to be calculated (and trigger corresponding device replacement indicators) based on the pacing capacitor charge time, which progressively increases as the battery depletes.These pacemakers were not designed with an ability to calculate remaining longevity for every possible current drain, which may cause replacement indicators to trigger earlier than what was previously estimated; however, it does not negatively impact the use, operation, safety, or performance of the device.
 
Event or Problem Description

Brand Name
ALTRUA 20
Common Device Name
IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key12054364
Report Number2124215-2021-13305
Device Sequence Number3648204
Product Code LWP
UDI-Device Identifier00802526484384
UDI-Public00802526484384
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
N970003/S096
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/07/2011
Device Model NumberS201
Device Catalogue NumberS201
Device Lot Number101260
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/07/2021
Supplement Date Received by Manufacturer03/04/2022
10/31/2022
Initial Report FDA Received Date06/23/2021
Supplement Report FDA Received Date04/26/2022
11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age73 YR
Patient SexMale